Alert archive / Iowa / Ice Storm Warnings in 2007

Ice Storm Warning 2, NWS Des Moines, IA

December 1, 20074 counties in Iowa

NWS Des Moines, IA issued this ice storm warning at Dec 1, 2007, 3:24 PM CST for 4 counties in Iowa. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2007, 3:24 PM CST (21:24 UTC)
Expired
Dec 1, 2007, 5:00 PM CST
In force
96 min
Issued by
NWS Des Moines, IA

Counties Jasper County, IA, Marshall County, IA, Poweshiek County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 61 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2848 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
419 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 012124
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
324 PM CST SAT DEC 1 2007

...SIGNIFICANT ICE STORM WINDING DOWN ACROSS CENTRAL IOWA...

.STRONG LOW PRESSURE WILL MOVE ACROSS IOWA INTO WISCONSIN TONIGHT.
A WINTRY MIX OF FREEZING RAIN AND RAIN WILL CONTINUE ACROSS
NORTHERN AND NORTHEAST AREAS INTO THE EARLY EVENING HOURS. FARTHER
SOUTH AND WEST...WARM AIR HAS SURGED NORTH INTO CENTRAL IOWA AND
TURNED ANY PRECIPITATION OVER TO RAIN.

IAZ033-012230-
/O.CAN.KDMX.WS.W.0011.000000T0000Z-071202T1200Z/
SAC-
INCLUDING THE CITY OF...SAC CITY
324 PM CST SAT DEC 1 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
WINTER STORM WARNING. 

WARMER AIR HAS MOVED INTO THE REGION...PUSHING SURFACE
TEMPERATURES ABOVE FREEZING. THERE IS NO LONGER A THREAT FOR ICE
ACCUMULATION. HOWEVER...SOME ROADS MAY STILL BE ICE COVERED AND
TREACHEROUS.

$$

IAZ048-049-061-062-012300-
/O.EXP.KDMX.IS.W.0001.000000T0000Z-071201T2100Z/
/O.NEW.KDMX.IS.W.0002.071201T2124Z-071201T2300Z/
STORY-MARSHALL-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...AMES...MARSHALLTOWN...NEWTON...GRINNELL
324 PM CST SAT DEC 1 2007

...ICE STORM WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...
...ICE STORM WARNING HAS EXPIRED /HAS BEEN EXTENDED/...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXTENDED AN ICE
STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON.

FREEZING RAIN WILL CONTINUE THROUGH THE LATE AFTERNOON...BUT
TRANSITION TO RAIN OR DRIZZLE FROM THE SOUTHWEST AS SURFACE
TEMPERATURES CREEP JUST ABOVE FREEZING BY 5 PM. AS MUCH AS ONE
INCH OF SLEET AND SNOW AND A QUARTER INCH OF GLAZE HAS FALLEN
ACROSS THE WARNED AREA AND AN ADDITIONAL ONE TENTH OF AN INCH OF
ICE IS LIKELY TO ACCRUE THIS AFTERNOON BEFORE PRECIPITATION
TRANSITIONS TO JUST RAIN.

SIGNIFICANT ICING WILL CREATE VERY HAZARDOUS TRAVEL CONDITIONS
THIS AFTERNOON. IN ADDITION...A SOUTHEAST WIND GUSTING OVER
30 MPH MAY DOWN TREE LIMBS AND POWER LINES THAT ARE WEIGHED DOWN
BY ICE.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE
TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED.
COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY
LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO
THE DANGER.

$$

IAZ045>047-058>060-072>075-084>086-096-097-012230-
/O.EXP.KDMX.IS.W.0001.000000T0000Z-071201T2100Z/
CARROLL-GREENE-BOONE-GUTHRIE-DALLAS-POLK-MADISON-WARREN-MARION-
MAHASKA-LUCAS-MONROE-WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...CARROLL...JEFFERSON...BOONE...
GUTHRIE CENTER...ADEL...DES MOINES...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CHARITON...ALBIA...OTTUMWA...
CENTERVILLE...BLOOMFIELD
324 PM CST SAT DEC 1 2007

...ICE STORM WARNING HAS EXPIRED...

THE ICE STORM WARNING IS NO LONGER IN EFFECT. 

WARMER AIR HAS MOVED INTO THE REGION...PUSHING SURFACE
TEMPERATURES ABOVE FREEZING. THERE IS NO LONGER A THREAT FOR ICE
ACCUMULATION. HOWEVER...SOME ROADS MAY STILL BE ICE COVERED AND
TREACHEROUS.

$$

IAZ004>007-015>017-023>028-034>039-050-020530-
/O.CON.KDMX.WS.W.0011.000000T0000Z-071202T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...TOLEDO
324 PM CST SAT DEC 1 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

ANY SNOW OR SLEET WILL QUICKLY TRANSITION TO FREEZING RAIN AND
FREEZING DRIZZLE LATE THIS AFTERNOON. ADDITIONAL ICE ACCRUAL ON
TOP OF THE HEAVY FROZEN PRECIPITATION WILL LIKELY BE AROUND ONE
QUARTER INCH. THE HEAVIEST AMOUNTS OF THIS WINTRY MIX CAN BE
EXPECTED NORTH OF HIGHWAY 18. A TRANSITION TO RAIN IS LIKELY
DURING THE EARLY EVENING HOURS SOUTH OF HIGHWAY 20...AND ALL
PRECIPITATION WILL TAPER OFF TO PATCHY DRIZZLE OR FREEZING DRIZZLE
AFTER 9 PM TONIGHT.

SIGNIFICANT ICING WILL CREATE VERY HAZARDOUS TRAVEL CONDITIONS
DURING THIS AFTERNOON AND TONIGHT. IN ADDITION...A SOUTHEAST WIND
GUSTING OVER 30 MPH WILL LIKELY DOWN TREE LIMBS AND POWER LINES
THAT ARE WEIGHED DOWN BY ICE. THE POTENTIAL EXISTS FOR MAJOR
POWER OUTAGES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE OCCURRING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE. COMMERCE WILL LIKELY BE SEVERELY
IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE
ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES
AND FALLING TREE BRANCHES THAT ADD TO THE DANGER.

$$

MOYER
1 follow-up statement
000 
WWUS43 KDMX 012251
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
451 PM CST SAT DEC 1 2007

...SIGNIFICANT ICE STORM DIMINISHING ACROSS CENTRAL IOWA...

.STRONG LOW PRESSURE WILL MOVE ACROSS IOWA INTO WISCONSIN
TONIGHT. A WINTRY MIX OF FREEZING RAIN AND RAIN WILL CONTINUE
ACROSS NORTHERN AND NORTHEAST AREAS INTO THE EARLY EVENING HOURS.
FARTHER SOUTH AND WEST...WARM AIR HAS SURGED NORTH INTO CENTRAL
IOWA AND TURNED ANY PRECIPITATION OVER TO RAIN.

IAZ048-049-061-062-020000-
/O.EXP.KDMX.IS.W.0002.000000T0000Z-071201T2300Z/
STORY-MARSHALL-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...AMES...MARSHALLTOWN...NEWTON...GRINNELL
451 PM CST SAT DEC 1 2007

...ICE STORM WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON...
 
TEMPERATURES CONTINUE TO SLOWLY WARM OVER PORTIONS OF CENTRAL IOWA
AND PRECIPITATION IS SLOWLY DIMINISHING AS WELL. WITH THE FREEZING
RAIN COMING TO AN END AS IT EITHER CHANGES OVER TO LIGHT RAIN...OR
ENDS...THE ICE STORM WARNING WILL BE ALLOWED TO EXPIRE. ROAD CONDITIONS
WILL REMAIN CHALLENGING FOR THE REMAINDER OF THE NIGHT SO PERSONS WHO
MUST TRAVEL...SHOULD EXERCISE EXTREME CAUTION AND CARRY A WINTER TRAVEL
SAFETY KIT.

$$

IAZ004>007-015>017-023>028-034>039-050-020700-
/O.CON.KDMX.WS.W.0011.000000T0000Z-071202T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...TOLEDO
451 PM CST SAT DEC 1 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

ANY SNOW OR SLEET WILL QUICKLY TRANSITION TO FREEZING RAIN AND
FREEZING DRIZZLE LATE THIS AFTERNOON. ADDITIONAL ICE ACCRUAL ON
TOP OF THE HEAVY FROZEN PRECIPITATION WILL LIKELY BE AROUND ONE
QUARTER INCH. THE HEAVIEST AMOUNTS OF THIS WINTRY MIX CAN BE
EXPECTED NORTH OF HIGHWAY 18. A TRANSITION TO RAIN IS LIKELY
DURING THE EARLY EVENING HOURS SOUTH OF HIGHWAY 20...AND ALL
PRECIPITATION WILL TAPER OFF TO PATCHY DRIZZLE OR FREEZING
DRIZZLE AFTER 9 PM TONIGHT.

SIGNIFICANT ICING WILL CREATE VERY HAZARDOUS TRAVEL CONDITIONS
DURING THIS AFTERNOON AND TONIGHT. IN ADDITION...A SOUTHEAST WIND
GUSTING OVER 30 MPH WILL LIKELY DOWN TREE LIMBS AND POWER LINES
THAT ARE WEIGHED DOWN BY ICE. THE POTENTIAL EXISTS FOR MAJOR
POWER OUTAGES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE OCCURRING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE. COMMERCE WILL LIKELY BE SEVERELY
IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE
ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES
AND FALLING TREE BRANCHES THAT ADD TO THE DANGER.

$$

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this ice storm warning went out at Dec 1, 11:35 AM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Dec 1, 11:35 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1135 AM CST SAT DEC 1 2007

UPDATED AVIATION/SHORT TERM DISCUSSION

.SHORT TERM /TODAY/...
AM SEEING TEMPERATURES CREEPING ABOVE FREEZING ACROSS THE FAR
SOUTHWEST AS OF 11 AM. TEMPERATURES EVERYWHERE ARE ON THE RISE...AND
MORE IMPORTANTLY...THE SOURCE REGION OF SOUTHEASTERLY FLOW INTO
CENTRAL IOWA IS MOISTENING UP AS WELL. SO THINGS LOOK ON TRACK TO
SLOWLY TRANSITION TO PLAIN RAIN SOUTHWEST OF A CARROLL TO DES MOINES
TO OTTUMWA LINE BETWEEN NOW AND 2 PM. POINTS NORTHEAST OF THERE WILL
TRANSITION IN THE 2 TO 4 PM RANGE. PRECIPITATION WAS MAINLY SLEET IN
A CORRIDOR NW TO SE THROUGH THE DSM METRO AREA FOR THE PAST COUPLE
OF HOURS. THIS HAS HELPED REDUCE THE ICE ACCRUAL ON TREES/POWER
LINES. HOWEVER...STILL EXPECT TO HAVE A FEW HOURS OF FREEZING
RAIN...MODERATE TO HEAVY AT TIMES...BEFORE TRANSITIONING TO RAIN IN
THE MIDDLE AFTERNOON. ISENTROPIC LIFT HAS BEEN NEGATING THE WARM
ADVECTION AND THIS HAS HELPED TO PROLONG THE FROZEN VS FREEZING
PRECIP TYPE ACROSS MUCH OF THE AREA. FARTHER NORTH...IN THE WINTER
STORM WARNING AREA...THE FORECAST REALLY HAS NOT CHANGED. JUST
EXPECT MORE SLEET THAN FREEZING RAIN FOR A FEW MORE HOURS...THEN A
TRANSITION TO ALL FREEZING RAIN BY MID AFTN. RAIN SHOULD MOVE INTO
THE WARNING AREA BY EARLY EVENING...BUT THE FAR NORTH MAY NEVER GET
ABOVE FREEZING. INTERESTINGLY...THE 12Z NAM CONTINUES TO BE
COLDER/FARTHER SOUTH OUTLIER WITH SFC LOW TRACK. 12Z GFS AND 09Z
SREF MAINTAIN A TRACK THROUGH CENTRAL IOWA...WHICH CORRELATES WELL
WITH OBSERVED SFC PRESSURE FALL MAX. WILL BE UPDATING
FORECAST/GRAPHICS AND WARNING AREAS SHORTLY. WILL PROBABLY BE ABLE
TO LET THE FAR SOUTHWEST ICE STORM WARNING GO BY THE WAYSIDE. STILL
GOING TO BE A SIGNIFICANT AND DAMAGING ICE STORM FOR MUCH OF THE
AREA.

.PREVIOUS DISCUSSION...
PLENTY OF ACTIVITY OVER THE NEXT 24 HOURS AS WESTERN SHORTWAVE
EJECTS INTO THE MIDWEST.  CURRENTLY...SFC RIDGE HAS DRIFTED OVER
LAKE MICHIGAN WITH WAA INCREASING WEST OF THE MISSISSIPPI RIVER.
ECHOES HAVE TAKEN OFF ACRS KS/NEBR AS MOISTURE SURGES NORTHWARD AND
ISENTROPIC LIFT INCREASES.  OTHERWISE...DEWPOINTS REMAIN IN THE
SINGLE DIGITS ACRS IA WHICH WILL FAVOR FROZEN/FREEZING PCPN FOR A
WHILE UNTIL WARMER AIR SURGES INTO THE STATE.  FOR TODAY...
ISENTROPIC LIFT CONTINUES TO INCREASE WITH PDEFS RAPIDLY FALLING
DURING THE MORNING HOURS AND EXPECT TO SEE A QUICK EXPANSION OF PCPN
ACRS THE CWA THROUGH 9AM. APPEARS ANY SNOW WL BE BRIEF IN DURATION
AS WARM AIR ALOFT PUSHES SOUNDINGS WELL ABOVE FREEZING IN A DEEP
LAYER.  THEREFORE...EXPECT FAST TRANSITION TO SLEET AND FREEZING
RAIN ACRS SOUTH AND CENTRAL IA.  FARTHER NORTH...COLD AIR SHOULD BE
DEEP ENOUGH FOR SOME LONGER DURATION SNOWFALLS AND STILL ANTICIPATE
SOME ACCUMULATIONS...ESPECIALLY NORTH OF STATE HIGHWAY 3.  WL SEE
TEMPERATURES CONTINUE TO WARM THROUGH THE DAY AS VERY STRONG WAA
PERSISTS WITH 60+KTS OF 850MB SW FLOW. EXPECT TRANSITION TO RAIN
STARTING IN THE LATE MORNING IN THE SOUTH AS READINGS RISE ABOVE
FREEZING.  MAIN CONCERN WITH GLAZE AMOUNTS IS HOW LONG WETBULBS WILL
REMAIN BELOW FREEZING.  WL SEE DRIER AIR INFLOW FOR A WHILE AS SFC
RIDGE TO THE EAST WILL ACT AS A SOURCE REGION FOR THIS AIR.
HOWEVER...THE STRONG ADVECTIONS FROM THE SOUTH SHOULD EVENTUALLY
OVERWHELM THIS FLOW AND ALLOW SFC READINGS TO RISE.
HOWEVER...APPEARS THAT ENOUGH PCPN SHOULD FALL PRIOR TO THIS FOR
SIGNIFICANT ICING ACRS SOUTHERN CWA.  FARTHER NORTH...SNOW WL
TRANSITION TO FRZA BY AFTERNOON AND EXPECT SIGNIFICANT AMOUNTS OF
GLAZING BY THIS EVENING.  COBB OUTPUT SUGGEST ONE HALF TO ONE INCH
AMOUNTS ON TOP OF ANY SNOW WHICH COULD BE QUITE CRIPPLING.  ON TOP
OF ALL THE PCPN...EXPECT TIGHT GRADIENT TO PRODUCE AS STRONG
SOUTHEAST WIND WITH GUSTS OF UP TO 35 MPH OR SO WHICH WILL AGGRAVATE
THE SITUATION BY DOWNING POWER LINES AND BREAKING TREE BRANCHES.
WILL CONTINUE TO HIT IT HARD WITH QUARTER TO HALF INCH ICING AMOUNTS
IN THE SOUTH AND HALF TO ONE INCH ACRS THE NORTH.  THIS MAY RIVAL
THE FEBRUARY ICE STORM AND CERTAINLY MAY BE MORE WIDESPREAD.  WARM
SECTOR WL MOVE INTO SOUTHERN PORTIONS OF CWA BY LATE AFTERNOON AND
EVENING.  HAVE ADDED SOME THUNDER THIS EVENING AS SOME WEAK
INSTABILITY (MUCAPE AROUND 250-500J/KG) DEVELOPS IN VICINITY OF
BOUNDARY.  EXPECT SOME ISOLATED CONVECTION ALONG THE BOUNDARY AS IT
PUSHES EAST THROUGH THE CWA.  OTHERWISE...TEMPS TONIGHT WILL
CONTINUE TO RISE THROUGH THE EVENING AHEAD OF THE BOUNDARY BUT FALL
RAPIDLY AFTER FROPA AS COLD AIR RUSHES BACK INTO THE STATE.  FZRA WL
CONTINUE ACRS THE FAR NORTH TONIGHT WITH LIQUID CENTRAL AND SOUTH.
HOWEVER...WL SEE TRANSITION BACK TO FREEZING/FROZEN BEHIND FRONT AS
IT PROGRESSES EAST LATE TONIGHT.  SOME RESIDUAL PRECIPITATION ON
SUNDAY WITH TEMPS HARD PRESSED TO RISE MUCH AS CAA WL BE STRONG
DURING THE DAY.  THEREAFTER...STILL LOOKS LIKE A SYSTEM TUESDAY INTO
EARLY WEDNESDAY AS SHORTWAVE DROPS SOUTHEAST INTO THE REGION FROM
CANADA.  NO OTHER CHANGES TO EXTENDED AT THIS TIME.

&&

.AVIATION...01/18Z
ALL TAF SITES CONTINUE TO HAVE IFR TO MVFR CEILINGS AND VSBY ALONG
WITH WINTRY PRECIP. WILL SEE TRANSITION TO JUST RA BY 21Z AT KDSM
AND KOTM...WITH SITES FARTHER NORTH DELAYED TOWARD 00Z. KMCW MAY BE
THE TOUGHEST SITE TO GET ABOVE FREEZING AND CONFIDENCE IS LOW THAT
IT WILL HAPPEN. LIFT AND DEEPER MOISTURE FOR SIGNIFICANT PRECIP
EXITS AFTER 05Z. SOME ELEVATED INSTABILITY ACROSS SRN SITES MAY
RESULT IN ISOL THUNDER. HAVE HANDLED THAT WITH CB MENTION. GUSTY SE
WINDS WILL BECOME NW AFTER 06Z W TO E.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING ALONG AND
NORTH OF HIGHWAY 30 PLUS TAMA COUNTY 12Z SAT-12Z SUN.  ICE STORM
WARNING 12Z-21Z SAT REMAINDER OF FORECAST AREA.

&&

PUBLIC...COGIL/MOYER
AVIATION...MOYER
Hazardous weather outlook, Dec 1, 12:47 PM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1247 PM CST SAT DEC 1 2007

IAZ004>007-015>017-023>028-033>039-050-021900-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-
1247 PM CST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THE AREA TODAY AND TONIGHT FOR
THE COMBINED SIGNIFICANT ACCUMULATIONS OF SNOW AND ICE. PLEASE
REFER TO OUR WINTER STORM WARNING PRODUCT FOUND ON THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER ANY SNOWFALL OR
ICE ACCRUAL REPORTS WOULD BE GREATLY APPRECIATED.

IAZ045>049-058>062-072>075-084>086-096-097-021900-
CARROLL-GREENE-BOONE-STORY-MARSHALL-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-MADISON-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-
APPANOOSE-DAVIS-
1247 PM CST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ICE STORM WARNING FOR SIGNIFICANT ACCUMULATIONS OF ICE IS IN
EFFECT FOR THE AREA THROUGH 3 PM THIS AFTERNOON. PLEASE REFER TO OUR ICE
STORM WARNING PRODUCT FOUND ON THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE DETAILS. IN
ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME
GUSTY WINDS AND SMALL HAIL UP TO ONE HALF INCH MAY OCCUR WITH ANY
STORM THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER ANY SNOWFALL OR
ICE ACCRUAL REPORTS WOULD BE GREATLY APPRECIATED.

IAZ044-057-070-071-081>083-092>095-021900-
CRAWFORD-AUDUBON-CASS-ADAIR-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-WAYNE-
1247 PM CST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME GUSTY WINDS
AND SMALL HAIL UP TO ONE HALF INCH MAY OCCUR WITH ANY STORM THAT
DEVELOPS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MOYER

In the hours before

Local storm report, Dec 1, 1:39 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
139 PM CST SAT DEC 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     FREEZING RAIN    MILLERTON               40.85N 93.31W
12/01/2007  E0.50 INCH       WAYNE              IA   EMERGENCY MNGR

            1/4 INCH TO 1/2 INCH ICE DEPTH WITH MANY AREAS REPORTING
            TREE LIMBS DOWN AND POWER OUTAGES.

&&

FILLBACH
Local storm report, Dec 1, 1:43 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
143 PM CST SAT DEC 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     FREEZING RAIN    8 N BLOOMFIELD          40.86N 92.42W
12/01/2007  E0.50 INCH       DAVIS              IA   TRAINED SPOTTER

            1/2 INCH ICE ACCRUAL.

&&

FILLBACH
Local storm report, Dec 1, 1:52 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
152 PM CST SAT DEC 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HEAVY SLEET      FORT DODGE              42.51N 94.18W
12/01/2007  E1.00 INCH       WEBSTER            IA   LAW ENFORCEMENT

            ONE TO ONE HALF INCH SLEET WITH ONE HALF INCH OF SNOW

0119 PM     HEAVY SLEET      WEBSTER CITY            42.46N 93.82W
12/01/2007  E2.00 INCH       HAMILTON           IA   LAW ENFORCEMENT

            2 INCHES OF SLEET MIXED WITH SNOW

0121 PM     HEAVY SLEET      CLARION                 42.73N 93.73W
12/01/2007  E2.00 INCH       WRIGHT             IA   LAW ENFORCEMENT

            2 INCHES OF SLEET MIXED WITH SNOW

0124 PM     FREEZING RAIN    ALLISON                 42.75N 92.80W
12/01/2007  E0.25 INCH       BUTLER             IA   CO-OP OBSERVER

            1/4 INCH ICE ACCRUAL MIXED WITH 2 INCHES OF SNOW

0129 PM     FREEZING RAIN    HAMPTON                 42.74N 93.20W
12/01/2007  E0.25 INCH       FRANKLIN           IA   LAW ENFORCEMENT

            1/4 INCH ICE ACCRUAL WITH 2 INCHES OF SNOW/SLEET

0130 PM     HEAVY SLEET      BRITT                   43.10N 93.80W
12/01/2007  E2.00 INCH       HANCOCK            IA   CO-OP OBSERVER

            ONE AND ONE HALF TO TWO INCHES OF SLEET MIXED WITH SNOW

0138 PM     FREEZING RAIN    GRUNDY CENTER           42.36N 92.77W
12/01/2007  E0.25 INCH       GRUNDY             IA   LAW ENFORCEMENT

            1/4 INCH ICE ACCRUAL AND AROUND ONE INCH SNOW/SLEET

0141 PM     FREEZING RAIN    CARROLL                 42.07N 94.86W
12/01/2007  E0.25 INCH       CARROLL            IA   LAW ENFORCEMENT

            1/4 INCH ICE ACCRUAL AND AROUND ONE INCH SLEET

&&

ALBRECHT
Local storm report, Dec 1, 2:25 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
225 PM CST SAT DEC 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FREEZING RAIN    2 NNW CENTERVILLE       40.75N 92.89W
12/01/2007  E0.63 INCH       APPANOOSE          IA   TRAINED SPOTTER

            5/8 INCH ICE ACCRUAL. SOME TREE LIMBS DOWN.

&&

FILLBACH
Local storm report, Dec 1, 2:35 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
235 PM CST SAT DEC 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY SLEET      CEDAR FALLS             42.52N 92.45W
12/01/2007  E1.75 INCH       BLACK HAWK         IA   BROADCAST MEDIA

&&

ALBRECHT
Local storm report, Dec 1, 2:46 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
246 PM CST SAT DEC 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HEAVY SLEET      WATERLOO                42.49N 92.35W
12/01/2007  E1.40 INCH       BLACK HAWK         IA   BROADCAST MEDIA

&&

ALBRECHT

Nearby

Ice Storm Warnings in Iowa, 2007Every ice storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.